It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Niacin reaction?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-03-2009, 02:50 PM   #1
    TopGeek
    Senior Veteran
    (male)
     
    Join Date: Jan 2008
    Location: Belgium
    Posts: 1,135
    TopGeek HB UserTopGeek HB UserTopGeek HB UserTopGeek HB User
    Niacin reaction?

    I recently started taking 100mg of niacin and 100mg of CoQ10 in addition to a fenofibrate that I have been taking for 3 months. A few days ago, I woke up one morning with numbness all around my mouth and an abnormal redness of my lips. This has gradually subsided and the numbness is now just on the lips.
    There has been no flushing due to the niacin but I'm wondering if this could be another reaction to the niacin.
    I don't know what else it could be.

     
    Sponsors Lightbulb
       
    Old 03-04-2009, 10:46 AM   #2
    rudiraven
    Senior Veteran
    (female)
     
    Join Date: Jun 2006
    Posts: 1,348
    rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
    Re: Niacin reaction?

    It sounds like a reaction to the niacin. I would stop taking it immediately and speak to my doctor. I wish you well.

     
    Old 03-04-2009, 02:36 PM   #3
    TopGeek
    Senior Veteran
    (male)
     
    Join Date: Jan 2008
    Location: Belgium
    Posts: 1,135
    TopGeek HB UserTopGeek HB UserTopGeek HB UserTopGeek HB User
    Re: Niacin reaction?

    I did see him today and he said categorically no - because I am still taking the niacin and the condition is improving. In the meantime, I remember that I took a Diflucan (fluconazole) capsule a week ago and that lists a rare side effect as facial rash and swollen lips. Maybe that is the cause of this.

    Last edited by mod-anon; 03-05-2009 at 07:25 AM. Reason: removed quote

     
    Old 03-05-2009, 06:08 AM   #4
    ACE28
    Senior Veteran
    (male)
     
    ACE28's Avatar
     
    Join Date: Apr 2005
    Location: N.Y
    Posts: 705
    ACE28 HB UserACE28 HB UserACE28 HB UserACE28 HB User
    Re: Niacin reaction?

    It is most likely an effect from the fenofibrate. The fenofibrate has it's laundry list of side effects. For Niacin to be therapeutic your dose should be increased to at least 1,000 mg a day after speaking to your doctor. I take 2,000 - 3,000 mg a day for the last 5 years. I take a prescription niacin which my doctor prescribed called "Niacor". It is an immediate release formula which has been doing a pretty good job. I also take 10 mg of pravachol. The most popular prescription Niacin is called NIASPAN. You take it once a day before bed. If you have insurance these are both great choices.

    Last edited by mod-anon; 03-05-2009 at 07:25 AM. Reason: removed quote

     
    Old 03-05-2009, 10:07 AM   #5
    TopGeek
    Senior Veteran
    (male)
     
    Join Date: Jan 2008
    Location: Belgium
    Posts: 1,135
    TopGeek HB UserTopGeek HB UserTopGeek HB UserTopGeek HB User
    Re: Niacin reaction?

    I did ask my doc if he thought the fenofibrate could be responsible and he dismissed it as I have already been taking it for about 3 months. I do feel quite sure that the Diflucan was the cause as I took a 200mg capsule on two consecutive days to eliminate an intense attack of athlete's foot. They really are depth charges and I have never previously taken such a high dose.
    Thanks for the tip about the prescription versions of niacin. I will see if my doctor will prescribe either of them (if they are available here) because I feel sure that niacin is a far more sensible way of treating cholesterol imbalance.
    My lips are now peeling and bleeding so I'm applying a medicated moisturiser.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    I believe I can now reccomend Niacin as an anti-borrelia treatment brimmy Lyme Disease 13 06-23-2008 05:20 PM
    Niacin and warnings about doctor's supervision...... The Mayor High Cholesterol 10 05-20-2008 10:06 AM
    Anyone Taking Non-Prescription Niacin? mg_health High Cholesterol 34 10-25-2005 05:00 PM
    Experiences with Niacin babydog High Cholesterol 29 08-05-2005 11:46 AM
    niacin rc998 High Cholesterol 23 08-03-2004 06:59 PM
    Reaction to Niacin!!!! senoflys Acne 5 11-16-2003 08:51 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:09 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!